Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 491, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 14, 2006, 4:37 PM CDT for Washington County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 4:37 PM CDT (21:37 UTC)
- Expired
- Aug 14, 2006, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Washington County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 142137
SVRLSX
MOC221-142215-
/O.NEW.KLSX.SV.W.0491.060814T2137Z-060814T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT MON AUG 14 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 515 PM CDT
* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF RICHWOODS...OR
ABOUT 11 MILES NORTHWEST OF POTOSI...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
OLD MINES...
POTOSI...
MINERAL POINT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3819 9091 3802 9099 3776 9093 3776 9065
3808 9065 3817 9074
$$
GKS2 follow-up statements
000
WWUS53 KLSX 142152
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT MON AUG 14 2006
MOC221-142215-
/O.CON.KLSX.SV.W.0491.000000T0000Z-060814T2215Z/
WASHINGTON MO-
449 PM CDT MON AUG 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN WASHINGTON COUNTY...
AT 447 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR OLD MINES...OR ABOUT 6 MILES NORTH OF
POTOSI...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CADET...MINERAL POINT AND IRONDALE.
THIS STORM PRODUCED SEVERE WIND GUSTS CAUSING DAMAGE TO TREE LIMBS
NEAR POTOSI. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS
LAT...LON 3819 9091 3802 9099 3776 9093 3776 9065
3808 9065 3817 9074
$$
GKS000
WWUS53 KLSX 142208
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT MON AUG 14 2006
MOC221-142217-
/O.EXP.KLSX.SV.W.0491.000000T0000Z-060814T2215Z/
WASHINGTON MO-
507 PM CDT MON AUG 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY
EXPIRES AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY AND
INTO ST FRANCOIS COUNTY.
LAT...LON 3819 9091 3802 9099 3776 9093 3776 9065
3808 9065 3817 9074
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:48 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 14, 3:48 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT MON AUG 14 2006 .DISCUSSION... CNVTN HAS REFIRED THIS AFTN OVR SE SECTIONS OF FA...WHERE AMPLE MORNING/EARLY AFTN SUNSHINE ALLOWED MUCAPES TO PUSH TO ARND 4000 J/KG. BEST COVERAGE FOR THE NXT FEW HRS IS AND WL RMN ALG PREFRONTAL TROF/WND SHIFT OVR SE THIRD OF FA...WITH MORE SPOTTY COVERAGE FURTHER W IN THE VCNTY OF THE TRUE CDFNT...WHICH IS NR A K3LF-KAIZ LN AT 20Z. PCPN WL WIND DOWN ACR FA ERY THIS EVE AS SFC TROF AND CDFNT PUSH INTO OHIO VALLEY AND SFC RDG USHERS COOLER...LESS HUMID...AND MORE STBL AMS INTO MID MSVLY. FOR THE RMNDR OF THE SHORT TERM...AREA WL RMN UNDER THE INFLUENCE OF A SPRAWLING SFC RDG THAT WL SLOWLY DRIFT FROM GTLKS INTO NE U.S. THE PRIMARY SWD PENETRATION OF THE COLD AIR ASSOC WITH THE RDG WL BE INTO THE GTLKS EWD...SO TEMPS SHUD RMN AT OR JUST A BIT ABV NORMAL DURG PD. OVR THE PAST FEW WEEKS MOS GUID HAS BEEN A BIT TOO COOL WITH THE DAYTIME HI FCSTS SO HV TWEEKED MAX TEMPS MORE IN LN WITH THE NAM 2M TEMPS...WHICH ARE GENLY 1-3 DEGREES ABV MAV MOS. EXCEPTION TO THIS THINKING MAY BE TO MINS OVR SE AREAS...WHERE FAVORABLE CONDS FOR RADIATIONAL COOLING WL EXIST BOTH TUE AND WED NGTS. IN THE EXTENDED...UPR RDG IS STILL FCST TO BUILD BACK INTO S PLAINS AND LWR AND MID MSVLY VLY...BUT PSTN OF RDG IS SUCH THAT FA WL BE ON S FRINGES OF WESTERLIES. WITH MDT UNSTBL AMS BNTH RDG...AND DYNAMICS THAT DO BRUSH AREA WL BE CAPABLE OF PRODUCING CNVTN. FOR THE LAST FEW DAYS WEVE HAD VRY LO POPS IN N AREAS...BUT HAVE UPPED THOSE A BIT FOR FRI NGT AND SAT TO ACCT FOR A BIT MORE ENERGY. IN ADDITION...MDLS ARE NOW ALLOWING WK FNT/TROF TO SETTLE ACR THE FA HEADING INTO ERY NXT WEEK...SO HV CLIMO-TYPE POPS TO ACCT FOR THIS. TRUETT && .AVIATION... FOR THE 18Z TAFS...CDFNT HAS VIRTUALLY CLEARED THE ENTIRE FA NOW PUSHING THE MAIN THUNDER THREAT SE WITH IT. HOWEVER...ANOTHER TROF IS SLIDING SE BEHIND THE CDFNT...AND THIS IS MOVING INTO AN AREA WITH WEAK CINH AND MAY BE ABLE TO GENERATE ENOUGH LO LEVEL CONVERGENCE COUPLED WITH WEAKENING VORT MAX TO CREATE THREAT FOR SCT SHRA/ISOLD TSRA THRU THE EARLY EVENING HOURS. PCPN THREAT TO THEN RAPIDLY DIMINISH EARLY THIS EVENING. BAND OF LOWER CLOUDS WILL SLOWLY SLIDE SE THRU THE FA TODAY...BUT THE SUN WILL TAKE ITS TOLL...WEARING IT DOWN TO WHERE NOT MUCH MAY MAKE IT INTO THE SRN FA...AND KSTL/KSUS TERMINALS SHOULD LARGELY AVOID MUCH IN THE WAY OF CLOUDS BELOW 3KFT. ALL TAF SITES EXPECTED TO CLEAR OUT BY 01/02Z AND TO REMAIN CLEAR/MOSTLY CLEAR FOR THE REMAINDER OF THE VALID TAF PERIOD. WITH MIN TEMPS IN THE LOWER 60S EXPECTED...AND MO RIVER TEMPS IN THE LOW-MID 80S...SHOULD SEE HEIGHTENED CHANCE FOR RIVER/STEAM FOG LATE TONIGHT...NOTABLY FOR THE KSUS TERMINAL. SYNOPTIC WINDS AREN/T PERFECT...BUT NOT BAD EITHER...AND HAVE PLACED IN IFR BCFG INTO THE TAF FORECAST. OTHERWISE...LOOK FOR NW-N SFC WINDS TO DIMINISH TO 5KTS OR LESS THIS EVENING WITH ONLY A SLIGHT RECOVERY EXPECTED UNDER A MODEST CU FIELD ON TUESDAY. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 14, 3:55 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT MON AUG 14 2006 ILZ058>060-064-065-095>102-MOZ018-019-026-027-034>036-041-042- 047>052-059>065-072-073-151100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE- CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE- MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON- 355 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY THIS EVENING. A FEW OF THESE STORMS OVER EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ069-070-074-079-MOZ074-075-084-085-099-151100- CLINTON IL-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS- STE GENEVIEVE-WASHINGTON IL- 355 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS CAN BE EXPECTED INTO THE EARLY EVENING HOURS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...ALONG WITH HEAVY RAIN AND POSSIBLY SOME HAIL. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGE TO REPORT ANY STRONG WINDS OR HAIL THAT OCCURS OVER THE NEXT FEW HOURS. TES/TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 44 min |
| Aug 14, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 43 min |
| Aug 14, 5:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.